For the past week and a half I have been experiencing what I can only describe as pregnancy symptoms. I am suffering from headaches, back aches, nausea but no vomiting, dizziness accompanied by nearly fainting, huge increase in appetite and very weepy/emotional. I have had occasional twinges of pain on my right side also (lower abdomen).
I have been on a contraceptive pill (Rigevidon) for the past 2 years which I have taken as directed. I also took a home pregnancy test this morning to check which came out as negetive. My partner and I are not trying to get pregnant.
Are there any other conditions that could cause pregnancy-like symptoms? Thanks in advance
Symptoms: Mild to moderate headaches, mild back aches (particularly lower back), infrequent pain in lower abdomen on right side, severe nausea, severe dizziness and almost fainting, huge increase in appetite, very weepy and emotional.
Thanks for the query,
The symptoms that you described do mimic early pregnancy symptoms but once you are on birth control and have been regular as well and also the urine pregnancy test has been negative then it is definitely not pregnancy but possibly premenstrual syndrome symptoms or PMS which can be experienced especially at the end of 3rd week of pills and entry to inactive pill week or pill-free week when the progesterone levels are withdrawn and likely that menses shall occur.
These symptoms can be controlled by antispasmodics, NSAIDS, hot fomentation and better hydration with occasional use of anti-emetics. These are known to subside after the end of menses. It is hence suggested to opt for supportive treatment and wait for your menses to start.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.